Title

Myocardial infarction in the setting of anaphylaxis to celecoxib: a case of Kounis syndrome.

Document Type

Article

Publication Date

8-1-2015

Institution/Department

Emergency

Journal Title

The Journal of emergency medicine.

MeSH Headings

Acute Coronary Syndrome, Anaphylaxis, Celecoxib, Cyclooxygenase 2 Inhibitors, Electrocardiography, Female, Humans, Middle Aged

Abstract

BACKGROUND: Acute coronary syndromes in the setting of an allergic or hypersensitivity reaction are known as Kounis syndrome. The syndrome involves release of inflammatory mediators after an allergen exposure that leads to coronary artery vasospasm or platelet activation. A variety of foods, drugs, and environmental exposures have been implicated in this condition.

CASE REPORT: The case involves a 62-year-old woman with dyspnea, chest pain, and transient ST-segment elevation after ingesting celecoxib. Her symptoms resolved with treatment for a suspected allergic reaction. Although she did have mild elevation of serum cardiac biomarkers, subsequent cardiac catheterization demonstrated normal coronary arteries. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: This is the first reported case of ST-segment elevation myocardial infarction after allergy to celecoxib. Knowledge of Kounis syndrome will better prepare physicians in both its identification and clinical management.

ISSN

0736-4679

First Page

39

Last Page

43

Share

COinS